Wheatgrass Powder Side Effects

Wheatgrass Powder Side Effects

Wheatgrass powder as a whole, has very few side effects associated with it. Most of the side effects that come about aren’t from the powder itself, but from either the manufacturing process, an allergy, or from the detoxification process.  The biggest potential wheatgrass powder side effect comes from a poor manufacturing process.  Because of the fact that wheatgrass was the original and still is the one of the most popular green drinks to come about, everyone is jumping on the bandwagon, including Chinese manufacturers who don’t have the greatest track record of keeping their natural health products safe and high quality. A powder is one of the easiest substances to add fillers to, and you can’t help but wonder if Chinese produced wheatgrass powder is as pure as the label says it is.  It’s very easy to find cheap wheatgrass powder out there, but as far as we’re concerned, it’s best to go with a trusted brand.

Detoxification Side Effects

Another wheatgrass powder side effect comes, not from the powder itself, but from the detoxification process that happens through drinking the powder.  Because of the fact that wheatgrass is full of chlorophyll and other powerful detoxifying agents, when you drink a wheatgrass drink, your body begins to release toxins and heavy metals.  This is the same side effect that comes about from taking algae or any other powerful detox powders.  Because toxins are released from where they were lodged, it can make a person feel lousy.  Nausea, fever, aching, headaches and more are all common side effects that happen when people with many stored toxins in their body begin to detox.  This can easily be thought of as an allergic reaction, and sometimes it is, but for the most part, this is the side effect that comes from detoxification.

Allergic Reaction

As with any food, some people have an allergic reaction to it.  The trick here is how to determine whether or not you’re allergic to wheatgrass, or if the side effects you’re experiencing are a part of the detoxification process.  If you keep taking wheatgrass powder and the side effects continue, or get worse, then it’s probably a good chance that you have an allergy.  But since wheatgrass is in fact a grass, some people just have negative reactions to it that aren’t allergies but resemble an allergy.  The human digestive tract doesn’t always handle things like grass well since it isn’t a part of our natural diet.  So if you’re reacting negatively to it, it might just be because your digestive tract doesn’t like you pretending that you’re a cow.

6 Responses

Write a Comment»
  1. Hello
    I have been taking Paradise Orac Energy Greens AND Vitamineral everyday for the last month. I began to break out in my face a lot. I suffer from acne but I notice much increase in my breakouts than usual and in the alst few days I began to develop allergy symptoms which i have never experienced before! Should I stop or should I take less of the powders?? Should I alternate days on which powders I use? II am a little worried, but I am detoxing and should hang on for a few weeks more, I would be willing to do it. I just need some assurance it will stop.. or maybe I should not take BOTH..is that an overkill?

    Thank YOu

  2. While it would be difficult to say for sure, I imagine that taking two nutrient dense supplements like that each day might be a bit of an overkill and could be causing those reactions. If it were me, I think I would cut back to half the dose and see if that changes anything. Either that, or rotate, like you said. If that’s not what’s causing your reactions, then it’s most likely an allergic reaction to something in one or both of the powders. Hope it gets better!

  3. Hi,

    I am taking Wrfarin 2mg daily in Evevning and morning wheat grass powder with water,

    I just came out fromThrombi (blood clots) in brain.

    Please advise is it ok or i have to do any thing else.

    Thanks,
    Narendra

  4. Hello, I really couldn’t tell you whether or not that’s okay. I’m not a doctor and don’t really know about dangerous prescription interactions. Blog clots in the brain are very serious, as I’m sure you are aware. I’d think about seeing your doctor.

  5. I took the wheat grass powder for 3 days and suddenly I began to develop this bizarre pain across my chest and horrible indigestion. I broke out in a sweat from head to toe and ran to the bathroom. I checked that evening to be sure I had not taken anything else in that was different from my usual diet and the only product was the wheat grass powder. That was by far one of the scariest health episodes I have ever had. Whether it is detoxification or an allergy, everyone should be forewarned about this….I will not take this again although I understand that the processing my be the issue, how much of a guarantee is that…. this sounds like the old snake oil salesman that this product can cure almost anything….how come cows got mad cow disease and other ailments if this is such a wonder product. I am just saying…. buyer beware!

  6. JP, that sounds scary. A lot of people have negative reactions to wheatgrass powder. I think that some people have particularly negative reactions from a combination allergic reaction and detoxification process. Yours may have been something similar to that. Sorry to hear it didn’t effect you well.

Leave a Reply

Your email address will not be published. Required fields are marked *

*


* seven = 63

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>